MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Note: the device was manufactured at the (b)(4) site which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient is having significant issues with glare or halos at night and blurred vision not pleased with the visual outcome.Patient requested for an explant as he is very unhappy with his near vision of glare or halos, not satisfied with side effects of lenses and visual outcomes.He was not expecting vision to be this bad.Replacement surgery or an explant is yet to be scheduled.Additional information states patient is unable to read well and experienced loss of 2 or more lines not for distance but his near is poor.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Correction data: drafting this to capture the below missing information in initial mdr, section d7: if explanted, give date: not applicable, remains implanted in the eye.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received from customer about the explant date.As a result the below fields & codes have been updated, section d6b: if explanted, give date: (b)(6) 2021.Section h6: patient code 4581 - explant section h6: patient code 2140- glare surgical intervention required section h6: patient code 2227- halo vision- surgical intervention required all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10498054
Report Number2020664-2020-00046
Device Sequence Number3273209
Product Code MFK
UDI-Device Identifier05050474560093
UDI-Public(01)05050474560093(17)210609
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model NumberZKB00
Device Catalogue NumberZKB00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer10/08/2020
10/25/2020
05/21/2021
Initial Report FDA Received Date09/05/2020
Supplement Report FDA Received Date10/17/2020
10/29/2020
06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Date Report Sent to FDA01/01/2005